Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Ivy.

Do I now have cystic acne? :(

Recommended Posts

So, over the last few months (since november) my acne seems to be changing.

Before I had pimples that would last for afew days and were not painful, generally they would pop and maybe leave a hyperpigmentation spot.

But now...my pimples seem to take afew days to form under the skin...they grow very slowly...are deep and end up being large, and PAINFUL.

(after applying BP to them, they would shrink back down into my skin)...

I have several hard lumps now in my skin where a pimple used to be...I can feel my face tingling in those areas and it is slightly tender and painful to touch.

any comments on this would be appretiated.

Share this post


Link to post
Share on other sites
So, over the last few months (since november) my acne seems to be changing.

Before I had pimples that would last for afew days and were not painful, generally they would pop and maybe leave a hyperpigmentation spot.

But now...my pimples seem to take afew days to form under the skin...they grow very slowly...are deep and end up being large, and PAINFUL.

(after applying BP to them, they would shrink back down into my skin)...

I have several hard lumps now in my skin where a pimple used to be...I can feel my face tingling in those areas and it is slightly tender and painful to touch.

any comments on this would be appretiated.

it sounds like cystic acne to me. that is what i am getting now and it sucks really bad!! i am on doxy now for it and it seems to be helping a bit but i am still getting the cysts just not as many of them. i have to wait until april 15th to go back to my derm to see about starting accutane. i guess they want me to be on doxy for a while first but april 15th seem sooo far away. have you been to a derm lately? if not i would make an appt right away. if not see if you can get an appt for your regular family doctor. they can prescribe antibiotics for you as well.

Share this post


Link to post
Share on other sites

I've noticed with the benzoyl peroxide, many of my zits hide under the surface for a little while first as bumps and maybe because my skin is dryer and more irritated, I can feel a little bit of pain where it is under the surface even when the acne is fairly little. I've had smaller bumps that I don't think are necessarily cystic under the surface that eventually came to a head. (First, sometimes, they'll shrink way down then come to the surface, get a little bigger and come to a head). At times, with the bp though, a zit might resolve itself under the surface without getting really red or obvious. I find moisturizing well helps with the pain, sometimes I think moisturizing can help a little with the inflammation too.

Karen, the doxycycline might help with the accutane so that you don't have much of a "it'll get worse before it gets better" type situation when you first start on accutane.

Hang in there, acne can be better controlled, I know the efforts and the in between times are frustrating, but there are lots of good treatment options to help.

Share this post


Link to post
Share on other sites

I just noticed that you said hard lumps after they came to the surface. Not sure, but I thought I read somewhere that sometimes there is a little bit of scar tissue or something after the resolution of a pimple but that it's not a pimple itself. It sounded like the body could heal that. Maybe talk to a doctor about it, they could probably tell you way more upon examination.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×